MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX DIAMOND - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82875
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The main coil, the coil plunger and coil introducer were returned for this complaint.One section of the main coil was returned outside the coil introducer.The main coil returned was inspected and no damages were found.The coil plunger was advanced through the coil introducer without problems, no resistance was felt.The main coil was inspected and no damages were found.Dimensional inspection revealed that actual apex zap tip, base zap tip and primary coil (outer dimensional) were within ths specification.However, the fiber bundles were less than the specification.
 
Event or Problem Description
Reportable based on device analysis completed on 19oct2019.It was reported that coil did not come out of the sheath.A 5mm/5.5mm vortx diamond - 18 was selected for use.During preparation, it was noted that the coil could not pass through the introducer sheath.The procedure was completed with another of the same device.No complications reported.However, device analysis revealed that the fiber bundles were incomplete.

Brand Name
VORTX DIAMOND - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9304420
Report Number2134265-2019-13630
Device Sequence Number16687518
Product Code KRD
UDI-Device Identifier08714729324898
UDI-Public08714729324898
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model Number82875
Device Catalogue Number82875
Device Lot Number0020186750
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2019
Initial Report FDA Received Date11/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1